Alert archive / West Virginia / Wind Advisories in 2007

Wind Advisory 1, NWS Charleston, WV

February 22, 2007

NWS Charleston, WV issued this wind advisory at Feb 22, 2007, 4:07 AM EST. It took effect at Feb 22, 2007, 11:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 4:07 AM EST (09:07 UTC)
In effect from
Feb 22, 2007, 11:00 AM EST
Expired
Feb 22, 2007, 10:00 PM EST
In force
11 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 220907
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
407 AM EST THU FEB 22 2007

WVZ046-047-222000-
/O.NEW.KRLX.WI.Y.0001.070222T1600Z-070223T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
407 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST
FRIDAY. 

A QUICK MOVING COLD FRONT SWINGING IN FROM THE NORTHWEST WILL SET
THE STAGE FOR STRONG WINDS ACROSS THE NORTHEASTERN MOUNTAINS OF
WEST VIRGINIA. EXPECT WINDS OF 30 TO 39 MPH WITH GUSTS TO 55 MPH
POSSIBLE...ESPECIALLY ACROSS THE HIGHER MOUNTAIN RIDGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KRLX 221922
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
222 PM EST THU FEB 22 2007

WVZ046-047-230300-
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-070223T0300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
222 PM EST THU FEB 22 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG NORTHWESTERLY WINDS BEHIND A COLD FRONT WILL CONTINUE TO
EFFECT THE REGION INTO THE EVENING HOURS. WIND GUSTS OF 30 TO 45 MPH
CAN BE EXPECTED IN THE LOWER ELEVATIONS...WITH GUSTS OF 40 TO 50
MPH IN THE HIGHER ELEVATIONS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:02 PM EST, 7 hours 5 minutes earlier.

Area forecast discussion, Feb 21, 9:02 PM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EST WED FEB 21 2007

.SHORT TERM /REST OF TONIGHT/...

LOW CLOUD DECK IS LOCKED TIGHT.  IT IS ACTUALLY EXPANDING SLIGHTLY
OVER THE LAST HOUR OR TWO.  KILN 00Z SOUNDING SHOWS MOISTURE TRAPPED
UNDER FAIRLY STRONG INVERSION.  UNTIL LOW LEVEL N/NE FLOW BREAKS
DOWN LATER AND THE LOW LEVELS CAN MIX...THE CLOUDS ARE NOT GOING
ANYWHERE.  AMENDED GRIDS TO KEEP THESE CLOUDS IN FOR MUCH OF THE
NIGHT...BREAKING THEM UP IN THE WEST ONLY AS THE FRONTAL BOUNDARY
APPROACHES. ADJUSTED TEMPS UNDERNEATH THE CLOUDS UPWARD...DROPPED A
DEGREE OR TWO IN THE NORTHEAST WHERE CLEAR SKIES MAY LEAD TO LOCALLY
DENSE FOG.

&&

.PREV DISCUSSION...
/ISSUED 648 PM EST WED FEB 21 2007/

AVIATION /00Z-24Z/...

PERSISTENT LOW CLOUD DECK IS VERY SLOWLY DECREASING IN AREA...BUT
WILL HAVE TROUBLE BREAKING UP NOW THAT THE SUN HAS GONE DOWN.
STILL GOING FOR IMPROVEMENT TOWARDS 03-04Z BUT WILL REVISIT THIS
OVER THE NEXT FEW HOURS. EKN/CKB HAVE GOTTEN OUT OF THESE
CLOUDS...WHICH RAISES THE SPECTER OF FOG LATER TONIGHT. WENT FOR
MVFR FOG AT CKB AND IFR FOR A PERIOD AT EKN.

APPROACH OF FRONTAL BOUNDARY TOMORROW AFTER 12Z WILL STIR THINGS
UP SUFFICIENTLY TO RAISE MOST CEILINGS TO HIGH MVFR OR VFR. NOT
MUCH MOISTURE WITH FRONT...HENCE NOT MUCH PRECIPITATION EXPECTED
AND GENERALLY LEFT OUT OF TAFS. EXPECTING VFR CONDITIONS GENERALLY
BEHIND FRONT...BUT THE MAIN CONCERN WILL BE STRONG W/NW WINDS
WHICH COULD APPROACH 40 MPH AT TIMES IN GUSTS.

PREV DISCUSSION...
/ISSUED 239 PM EST WED FEB 21 2007/

SHORT TERM /TONIGHT THROUGH SATURDAY/...

WILL LEAVE FLOOD ADVISORIES UP FOR POSSIBLE MINOR PROBLEMS WITH ICE
BREAKUP AND ICE JAM FLOODING.  NO SERIOUS ICE JAMS WITH BACKWATER
HAVE BEEN REPORTED AS OF 3 PM.

LIGHT NORTH WINDS TONIGHT WILL CONTINUE TO HOLD IN LOW LEVEL
MOISTURE WEST OF THE MOUNTAINS KEEPING SOME CLOUDS AND PATCHY FOG.
AS THE FRONT APPROACHES THURSDAY THE INCREASING FLOW SHOULD SCOUR
OUT LOW LEVEL MOISTURE.  THERE IS LITTLE MOISTURE AVAILABLE FOR THE
FRONT TO WORK WITH SO HAVE ONLY GONE WITH A CHANCE IN THE MOUNTAINS
AND NORTH CENTRAL REGIONS OF THE FORECAST AREA THURSDAY AFTERNOON
TRIGGERED BY INCREASING COLD ADVECTION.

WENT A BIT STRONGER ON THE POPS FOR THURSDAY NIGHT IN THE UPSLOPE
AREAS INCLUDING THE EKN VCNTY. TEMPERATURES APPEAR GOOD FOR CRYSTAL
GROWTH DESPITE THE SHALLOW NATURE OF THE MOISTURE. EXPECTING SNOW
ACCUMULATIONS TO BE 2 INCHES OR LESS IN THAT UPSLOPE AREA. INSERTED
SOME SPRINKLES THEN FLURRIES ON SRN FRINGE OF THE LOW LEVEL MOISTURE
THURSDAY NIGHT. ALSO...A GOOD NIGHT TO SLOW DOWN THE CURRENT THAW.

PEACEFUL ENVIRONMENT FORECAST FRIDAY AFTERNOON INTO
SATURDAY...STRONG SW/NE GRADIENT IN TEMPERATURE FORECAST FRIDAY
AFTERNOON WITH PLENTY OF SUNSHINE EXPECTED.

ANOTHER CHILLY NIGHT FRIDAY NIGHT...WITH JUST SOME HIGH CLOUDS INTO
SATURDAY.  HELD OFF ON POPS FOR THE DAYLIGHT HOURS ON SATURDAY.

PREV DISCUSSION...
/ISSUED 231 PM EST WED FEB 21 2007/

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

BIGGEST FORECAST CHALLENGE CONTINUES TO BE LATE SATURDAY NIGHT INTO
SUNDAY...AS WE FEEL THE EFFECTS OF AN INTENSE LOW PRESSURE SYSTEM.
VERTICALLY STACKED LOW ITSELF WILL MOVE FROM CENTRAL PLAINS TO THE
WESTERN GREAT LAKES. ECMWF AND GFS ARE BEGINNING TO CONVERGE ON A
DEEPER AND SLOWER SYSTEM. THE IMPACT FOR US WILL BE THE TANDEM
/NEARLY OCCLUDED/ WARM FRONT-COLD FRONT THAT WILL BRING A GOOD SHOT
OF SHOWERS LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THERE IS SOME
CONCERN THAT WITH RAIN SOAKED SNOW PACK IN THE MOUNTAINS /FROM HALF
INCH TO ONE INCH OF RAIN YESTERDAY EVENING IN THE NORTHERN
CWA/...COMBINED WITH ANOTHER POTENTIAL HALF INCH TO ONE INCH OF RAIN
WITH THE SYSTEM THIS WEEKEND...COULD CAUSE HYDRO PROBLEMS. EVEN
TODAY...THERE HAVE BEEN SOME LIMITED SNOWMELT/ICE JAM ISSUES IN THE
MOUNTAINS. THE FRONT LOOKS TO MOVE THROUGH RATHER QUICKLY SUNDAY
MORNING...FOLLOWED BY A BIT OF A DRY SLOT TO SHUT DOWN THE HEAVIER
PRECIP FOR SUNDAY AFTERNOON. HOWEVER...FLASH FLOOD GUIDANCE IS QUITE
LOW...GENERALLY NEAR AN INCH OR JUST SLIGHTLY MORE...AND THUS ANY
LOCALLY HEAVIER AMOUNTS WILL CAUSE HYDRO PROBLEMS. WE WILL BE
MONITORING FOR HEAVY RAINFALL POTENTIAL...AND SNOW WATER EQUIVALENTS
IN THE MOUNTAIN AREAS AS MELTING OCCURS.

HPC FORECAST WAS GENERALLY ACCEPTED DAYS 5 THROUGH 7...WITH
UNCERTAINTY STILL ABOUNDING THROUGH THIS PERIOD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...CL
Hazardous weather outlook, Feb 21, 2:44 PM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EST WED FEB 21 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-221945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
244 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE COULD BE THE POTENTIAL FOR FLOODING THIS WEEKEND...AS A
STORM SYSTEM IS FORECAST TO MOVE THROUGH THE REGION. THE THREAT
WILL BE LATE SATURDAY NIGHT INTO SUNDAY MORNING. SOILS ARE WET AND
COUPLED WITH THE EXPECTED RAIN COULD CAUSE FLOODING PROBLEMS.

ALSO,  WARM TEMPERATURES OUT AHEAD OF THIS STORM SYSTEM WILL
ENHANCE SNOW MELT AND ICE JAMS ON THE STREAMS, CREEKS AND RIVERS, MAINLY
IN THE EASTERN MOUNTAINS OF WEST VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

Nearby

Wind Advisories in West Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.